MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE MICRO; CHPV

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE MICRO; CHPV
Model Number 82-3112
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report number: 3013886523-2022-00120.A physician reported a certas valve was implanted in a (b)(6) year-old female patient via v-p shunt on (b)(6) 2020 with setting 4.On an unknown date, the pressure was set to setting 8.On (b)(6) 2021, the hakim valve was added by connecting it with a y-shaped connector.The setting has not been changed since the initial pressure of 30mmh2o.Subcutaneous retention occurred and valve obstruction was suspected, the valves were removed and replaced on (b)(6) 2022.
 
Additional Manufacturer Narrative
The hakim valve (id 823112) was returned for evaluation.Device history record (dhr) - the product code 82-3112 with lot 3285931, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; a cut/tear in the silicone housing at the proximal end was noted.The position of the cam when valve was received was 30mmh2o.The valve was hydrated.The valve was leak and leaked from the cut/tear in the silicone housing.The valve passed the test for programming, occlusion, reflux and pressure.No root cause could be determined as the technician could not confirm any occlusions with the valve at the time of investigation.The root cause for the pressure issue noted during the investigation is due to the cut/tear in the silicone housing.The root cause for the cut/tear in the silicone housing is probably due to a sharp or pointed object coming into contact with the silicone, as noted in the "ifu" silicone has a low cut/tear resistance.The possible root cause for the ¿valve obstruction was suspected¿ issue reported by the customer, could be due the cut/tear in the silicone housing near the proximal end.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE MICRO
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13942878
Report Number3013886523-2022-00121
Device Sequence Number6468386
Product Code JXG
UDI-Device Identifier10886704041474
UDI-Public(01)10886704041474(17)231130(10)3285931
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number82-3112
Device Catalogue Number823112
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age2 YR
Patient SexFemale